Wisconsin, 2012Damaging Wind in Wisconsin, July 6, 2012
July 6, 2012 · NWS MPX · 1 event in 1 county or zone
A line of thunderstorms developed along a cold front across east central Minnesota, and into west central Wisconsin late Friday afternoon, July 6th. Most of the storms were below severe limits, but one storm near Hudson, Wisconsin, produced wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms developed along a cold front across east central Minnesota, and into west central Wisconsin late Friday afternoon, July 6th. Most of the storms were below severe limits, but one storm near Hudson, Wisconsin, produced wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 6, 5:23 PM CST, 26 minutes earlier.
Area forecast discussion, Jul 6, 5:23 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
623 PM CDT FRI JUL 6 2012
.UPDATED FOR 00Z AVIATION DISCUSSION...
&&
.DISCUSSION...
/ISSUED AT 305 PM CDT FRI JUL 6 2012/
THE HEAT CONTINUES THIS AFTERNOON WITH MANY AREAS OF SOUTH
CENTRAL MN...THE TWIN CITIES AND ADJOINING AREAS OF WEST CENTRAL
WI SEEING TEMPERATURES NEAR 100 DEGREES. IN FACT...KMSP HAS
REACHED 100 DEGREES THIS AFTERNOON. FORTUNATELY...A FRONTAL
BOUNDARY ACROSS THE NORTHERN PORTIONS OF THE CWA WILL SLIDE SOUTH
TONIGHT... BRINGING THE HEAT WAVE TO AN END. WILL ALLOW THE
EXCESSIVE HEAT WARNING TO EXPIRE THIS EVENING.
THERE IS A CHANCE FOR SEVERE STORMS THROUGH THIS EVENING WITH ALL
MODES OF SEVERE WEATHER POSSIBLE. THE AREA OF GREATEST CONCERN
IS FROM THE TWIN CITIES ON NORTH AND EAST WHERE MID LEVEL
TEMPERATURES ARE NOT AS WARM AS THOSE ACROSS WEST CENTRAL AND
SOUTHWEST MN. THIS IS ALSO IN AN AREA OF FAVORABLE DIFFERENTIAL
TEMPERATURE ADVECTION...DIFFERENTIAL DIVERGENCE AND SHEAR.
THERE WILL BE SOME CLOUDINESS AND POSSIBLY A FEW SHOWERS ACROSS
WEST CENTRAL WI AND SOUTH CENTRAL MN SATURDAY MORNING....OTHERWISE
HIGH PRESSURE WILL BE BUILDING IN FROM THE NORTHWEST WITH A
PLEASANT WEEKEND IN STORE. DRY WEATHER IS INDICATED THROUGH MUCH
OF NEXT WEEK AS THE FLOW ALOFT TURNS NORTHWEST AS THE UPPER HIGH
SHIFTS INTO THE WESTERN UNITED STATES.
THERE ARE A FEW WEAK DISTURBANCES IN THE NORTHWEST FLOW...WITH ONE
NOTABLE ONE ON SUNDAY. HOWEVER...DETERMINISTIC SOLUTIONS DIFFER ON
THE INTENSITY OF THIS FEATURE WITH THE BEST CHANCE FOR SOME LIGHT
RAIN/SPRINKLES TO OUR NORTHEAST. THEREFORE...KEPT THE FA DRY WITH
PARTLY CLOUDY CONDITIONS TO THE NORTH AND EAST OF THE TWIN CITIES.
HIGHS IN THE LOWER TO MIDDLE 80S WILL BE COMMON DURING THE WEEKEND
AND EARLY NEXT WEEK. AN EXCEPTION IS SUNDAY AHEAD OF THE UPPER
WAVE WHICH ALLOWS SOME WARMING AT H85 TO WORK IN. HAVE BUMPED UP
HIGHS INTO THE MIDDLE TO UPPER 80S AS A RESULT.
AFTER WEDNESDAY OF NEXT WEEK...THE SURFACE HIGH WILL BEGIN
SHIFTING TO THE EAST...ALLOWING A SOUTHERLY FLOW TO DEVELOP. THIS
WILL BRING HIGHS BACK INTO THE UPPER 80S FOR THE END OF THE WEEK.
&&
.AVIATION.../00Z TAF ISSUANCE/
AS OF 6 PM THIS EVENING...COLD FRONT HAS ALREADY MOVED THOUGH ALL
THE TAF SITES EXCEPT FOR KEAU. WINDS QUICKLY SHIFTED NORTHERLY
BEHIND THE FRONT...WITH AN MVFR CLOUD DECK ACROSS THE NORTH. A FEW
SHOWERS AND THUNDERSTORMS ARE TRYING TO DEVELOP ALONG THE
LINE...BUT THEY QUICKLY DISSIPATE. ANTICIPATING THAT THIS WILL BE
THE TREND FOR THE NEXT FEW HOURS...SO HAVE REMOVED ANY MENTION OF
THUNDER FROM THE TAFS EXCEPT FOR BRIEFLY AT KMSP.
KMSP...A VCTS IS POSSIBLE FOR THE NEXT HOUR OR SO AS THE BOUNDARY
PUSHES THROUGH...AND A FEW SHOWERS ARE POSSIBLE OVER THE NEXT FEW
HOURS...BUT THE PROBABILITY IS TOO LOW TO INCLUDE ANYTHING MORE
THAN VICINITY IN THE TAF. DO HAVE MVFR CEILINGS DURING THE MORNING
HOURS AT KMSP...BUT THESE SHOULD SCATTER OUT AFTER SUNRISE...WITH
VFR THROUGH THE REST OF THE PERIOD.
/OUTLOOK/
.SUNDAY...VFR WITH LOW CHANCE OF EVNG TSRA. WINDS NW AT 5-10KT.
.MONDAY...VFR. WINDS N AT 10KT.
.TUESDAY...VFR. WINDS SW AT 5KT.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR BLUE
EARTH-BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-
HENNEPIN-LE SUEUR-MARTIN-MCLEOD-NICOLLET-RAMSEY-REDWOOD-
RENVILLE-RICE-SCOTT-SIBLEY-STEELE-WASECA-WASHINGTON-
WATONWAN.
WI...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR CHIPPEWA-
DUNN-EAU CLAIRE-PEPIN-PIERCE-ST. CROIX.
&&
JLT/JRBHazardous weather outlook, Jul 6, 11:11 AM CST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1211 PM CDT FRI JUL 6 2012
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
071715-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1211 PM CDT FRI JUL 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL
WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HIGH TEMPERATURES AND HUMIDITY LEVELS WILL LEAD TO HIGH HEAT
INDEX VALUES THIS AFTERNOON ACROSS SOUTHERN MINNESOTA AND PORTIONS
OF WEST CENTRAL WISCONSIN. PLEASE SEE LATEST EXCESSIVE HEAT
WARNING FOR MORE INFORMATION. THUNDERSTORMS ARE POSSIBLE MAINLY
LATE THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS COULD
BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
JLT
In the hours before
Special weather statement, Jul 6, 5:23 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
623 PM CDT FRI JUL 6 2012
MNZ060>063-070-WIZ014-023-070015-
ANOKA-DAKOTA-HENNEPIN-POLK-RAMSEY-ST. CROIX-WASHINGTON-
623 PM CDT FRI JUL 6 2012
AT 620 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING NEAR NEW BRIGHTON. THESE STORMS WAS MOVING EAST AT 25 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ARDEN HILLS.
SHOREVIEW.
VADNAIS HEIGHTS.
GEM LAKE.
MAHTOMEDI.
WILLERNIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4524 9271 4492 9273 4488 9339 4515 9341
TIME...MOT...LOC 2323Z 264DEG 23KT 4504 9318
Special weather statement, Jul 6, 5:25 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
625 PM CDT FRI JUL 6 2012
WIZ015-016-070015-
BARRON-RUSK-
625 PM CDT FRI JUL 6 2012
AT 624 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING 6 MILES NORTH OF BARRON. THESE STORMS WAS MOVING EAST AT
25 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BARRON.
RICE LAKE.
CANTON.
WEYERHAEUSER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4560 9132 4535 9133 4539 9199 4557 9199
TIME...MOT...LOC 2326Z 271DEG 20KT 4548 9186
Special weather statement, Jul 6, 5:41 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
641 PM CDT FRI JUL 6 2012
MNZ066>069-070015-
CARVER-MCLEOD-SCOTT-SIBLEY-
641 PM CDT FRI JUL 6 2012
AT 638 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTH OF NORWOOD/YOUNG AMERICA. THIS STORM WAS
MOVING EAST AT 45 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
NORWOOD/YOUNG AMERICA.
COLOGNE.
WACONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4490 9382 4468 9363 4463 9403 4476 9408
TIME...MOT...LOC 2341Z 248DEG 38KT 4476 9386
JRB
Thunderstorm Wind, St. Croix
- When
- July 6, 5:49 PM CST
- Where
- St. Croix County, 1.62 mi WNW of Roberts
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.990, -92.600
Several large trees were blown down along Highway 12, east of Hudson.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Kentucky, July 6, 20121 death · 1 event
- Hail and Damaging Winds in Arkansas, July 6 to 8, 2012$611,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Georgia, July 6, 2012$486,000 · 1.75 in hail · 10 events
- Damaging Winds and Lightning Strike in Tennessee, July 6, 2012$224,000 · 58 kt wind · 17 events
- Hail and Damaging Winds in North Carolina, July 6, 2012$48,000 · 1.75 in hail · 17 events
- Damaging Winds in North Dakota, July 6, 2012$60,000 · 61 kt wind · 4 events
- Hail and Damaging Winds in Kentucky, July 6, 2012$50,000 · 61 kt wind · 3 events
- Flash Flood in Colorado, July 6, 2012$40,000 · 1 event
- Damaging Winds in Michigan, July 6, 2012$20,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Alabama, July 6, 2012$16,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Indiana, July 6, 20121 in hail · 12 events
- Damaging Wind in Missouri, July 6, 20121 injured · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381398.